diagnosed hypothyroid in january 2014. Up to 112 synthroid. Thyroid test yesterday at 8.72. Have chronic persistent pitting edema in feet, legs, arms, a little in hands and sometimes in face.
Doctor ordered an echocardiogram and a chest xray. I am freaked out. Should I be seeing an endocronologist? My doctor is very responsive to me and is sincerly trying to help. My biggest concern is this chronic swelling. I cant fit in clothes and am very uncomfortobale [Less]
Your doctor is doing an appropriate work up for "pitting edema" which is caused by water retention, not hypothyroidism. He is responsive, so follow his advice, but also call urgently if symptoms worsen (such as you can't lie down flat without getting short of breath).
Your labs do show a picture of being undermedicated. Whether it because your doctor wants to "start low, go slow" with gradually increasing doses of Synthroid, or whether your body would respond better to Natural Desiccated Thyroid (Nature-throid, Armour Thyroid, etc.), can not be determined from the information you provided, nor can I give an opinion without establishing a doctor-patient relationship.
Copyright 1994-2018MedHelp.All rights reserved. MedHelp is a division of Vitals Consumer Services, LLC.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.